Alert archive / North Dakota / Freeze Warnings in 2016
Freeze Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this freeze warning at May 13, 2016, 2:59 AM MDT for 32 counties in North Dakota. It took effect at May 13, 2016, 11:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2016, 2:59 AM MDT (08:59 UTC)
- In effect from
- May 13, 2016, 11:00 PM MDT
- Expired
- May 14, 2016, 8:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1864 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
378 WWUS73 KBIS 130859 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 359 AM CDT FRI MAY 13 2016 NDZ001>005-009>013-017-021>023-025-131700- /O.NEW.KBIS.FZ.W.0001.160514T0500Z-160514T1400Z/ /O.CON.KBIS.FR.Y.0002.000000T0000Z-160513T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON 359 AM CDT FRI MAY 13 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY. * TEMPERATURES...IN THE LOWER TO MID 30S THIS MORNING...AND FROM 26 TO 31 DEGREES TONIGHT AND EARLY SATURDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. GARDEN HOSES LEFT OUTSIDE TONIGHT MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BRING SENSITIVE OUTDOOR PLANTS INSIDE OR COVER THEM. BE SURE TO UNHOOK GARDEN HOSES AND DRAIN THEM. && $$ NDZ018>020-031>037-040>048-050-051-131700- /O.NEW.KBIS.FZ.W.0001.160514T0500Z-160514T1400Z/ DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER... BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 359 AM CDT FRI MAY 13 2016 /259 AM MDT FRI MAY 13 2016/ ...FREEZE WARNING IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY. * TEMPERATURES...IN THE MID TO UPPER 20S TONIGHT AND EARLY SATURDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. GARDEN HOSES LEFT OUTSIDE TONIGHT MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BRING SENSITIVE OUTDOOR PLANTS INSIDE OR COVER THEM. BE SURE TO UNHOOK GARDEN HOSES AND DRAIN THEM. && $$ CJS
9 follow-up statements
118 WWUS73 KBIS 131147 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 647 AM CDT FRI MAY 13 2016 NDZ001>005-009>013-017-021>023-025-132000- /O.CON.KBIS.FZ.W.0001.160514T0500Z-160514T1400Z/ /O.CON.KBIS.FR.Y.0002.000000T0000Z-160513T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON 647 AM CDT FRI MAY 13 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... * TEMPERATURES...IN THE LOWER TO MID 30S THIS MORNING...AND FROM 26 TO 31 DEGREES TONIGHT AND EARLY SATURDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. GARDEN HOSES LEFT OUTSIDE TONIGHT MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BRING SENSITIVE OUTDOOR PLANTS INSIDE OR COVER THEM. BE SURE TO UNHOOK GARDEN HOSES AND DRAIN THEM. && $$ NDZ018>020-031>037-040>048-050-051-132000- /O.CON.KBIS.FZ.W.0001.160514T0500Z-160514T1400Z/ DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER... BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 647 AM CDT FRI MAY 13 2016 /547 AM MDT FRI MAY 13 2016/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY... * TEMPERATURES...IN THE MID TO UPPER 20S TONIGHT AND EARLY SATURDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. GARDEN HOSES LEFT OUTSIDE TONIGHT MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BRING SENSITIVE OUTDOOR PLANTS INSIDE OR COVER THEM. BE SURE TO UNHOOK GARDEN HOSES AND DRAIN THEM. && $$ CJS
485 WWUS73 KBIS 131402 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 902 AM CDT FRI MAY 13 2016 NDZ001>005-009>013-017-021>023-025-132215- /O.EXP.KBIS.FR.Y.0002.000000T0000Z-160513T1400Z/ /O.CON.KBIS.FZ.W.0001.160514T0500Z-160514T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...GARRISON... WASHBURN...UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY... GOODRICH...HARVEY...FESSENDEN...CARRINGTON 902 AM CDT FRI MAY 13 2016 /802 AM MDT FRI MAY 13 2016/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY... ...FROST ADVISORY HAS EXPIRED... * TEMPERATURES...IN THE LOWER TO MID 30S THIS MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. GARDEN HOSES LEFT OUTSIDE TONIGHT MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BRING SENSITIVE OUTDOOR PLANTS INSIDE OR COVER THEM. BE SURE TO UNHOOK GARDEN HOSES AND DRAIN THEM. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NDZ018>020-031>037-040>048-050-051-132215- /O.CON.KBIS.FZ.W.0001.160514T0500Z-160514T1400Z/ DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...KILLDEER...HALLIDAY...BEULAH...HAZEN... CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...NEW ENGLAND... ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...FORT YATES... SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...GACKLE... LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...ELLENDALE 902 AM CDT FRI MAY 13 2016 /802 AM MDT FRI MAY 13 2016/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY... * TEMPERATURES...IN THE MID TO UPPER 20S TONIGHT AND EARLY SATURDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. GARDEN HOSES LEFT OUTSIDE TONIGHT MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BRING SENSITIVE OUTDOOR PLANTS INSIDE OR COVER THEM. BE SURE TO UNHOOK GARDEN HOSES AND DRAIN THEM. && $$ TWH
869 WWUS73 KBIS 131610 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1110 AM CDT FRI MAY 13 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140015- /O.CON.KBIS.FZ.W.0001.160514T0500Z-160514T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 1110 AM CDT FRI MAY 13 2016 /1010 AM MDT FRI MAY 13 2016/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY... * TEMPERATURES...IN THE MID TO UPPER 20S TONIGHT AND EARLY SATURDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. GARDEN HOSES LEFT OUTSIDE TONIGHT MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BRING SENSITIVE OUTDOOR PLANTS INSIDE OR COVER THEM. BE SURE TO UNHOOK GARDEN HOSES AND DRAIN THEM. && $$ KS
343 WWUS73 KBIS 131951 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 251 PM CDT FRI MAY 13 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140400- /O.CON.KBIS.FZ.W.0001.160514T0500Z-160514T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 251 PM CDT FRI MAY 13 2016 /151 PM MDT FRI MAY 13 2016/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY... * TEMPERATURES...IN THE MID TO UPPER 20S TONIGHT AND EARLY SATURDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. GARDEN HOSES LEFT OUTSIDE TONIGHT MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BRING SENSITIVE OUTDOOR PLANTS INSIDE OR COVER THEM. BE SURE TO UNHOOK GARDEN HOSES AND DRAIN THEM. && $$ KS
567 WWUS73 KBIS 140242 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 942 PM CDT FRI MAY 13 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141045- /O.CON.KBIS.FZ.W.0001.160514T0500Z-160514T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 942 PM CDT FRI MAY 13 2016 /842 PM MDT FRI MAY 13 2016/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ SATURDAY... * TEMPERATURES...IN THE MID TO UPPER 20S TONIGHT AND EARLY SATURDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT UNCOVERED. GARDEN HOSES LEFT OUTSIDE TONIGHT WILL FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BRING SENSITIVE OUTDOOR PLANTS INSIDE OR COVER THEM. BE SURE TO UNHOOK GARDEN HOSES AND DRAIN THEM. && $$ WAA
434 WWUS73 KBIS 140543 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1243 AM CDT SAT MAY 14 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141345- /O.CON.KBIS.FZ.W.0001.000000T0000Z-160514T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1243 AM CDT SAT MAY 14 2016 /1143 PM MDT FRI MAY 13 2016/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURES...LOWS WILL RANGE FROM THE MID 20S TO THE LOWER 30S TONIGHT AND EARLY SATURDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT UNCOVERED. GARDEN HOSES LEFT OUTSIDE TONIGHT WILL FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BRING SENSITIVE OUTDOOR PLANTS INSIDE OR COVER THEM. BE SURE TO UNHOOK GARDEN HOSES AND DRAIN THEM. && $$ CJS
214 WWUS73 KBIS 140828 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 328 AM CDT SAT MAY 14 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141400- /O.CON.KBIS.FZ.W.0001.000000T0000Z-160514T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 328 AM CDT SAT MAY 14 2016 /228 AM MDT SAT MAY 14 2016/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURES...FROM THE MID 20S TO THE LOWER 30S ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. * IMPACTS...SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... KEEP SENSITIVE OUTDOOR PLANTS INDOORS OR COVERED UNTIL TEMPERATURES WARM UP LATER THIS MORNING. && $$ CJS
077 WWUS73 KBIS 141151 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 651 AM CDT SAT MAY 14 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141400- /O.CON.KBIS.FZ.W.0001.000000T0000Z-160514T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 651 AM CDT SAT MAY 14 2016 /551 AM MDT SAT MAY 14 2016/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURES...FROM THE MID 20S TO THE LOWER 30S ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. * IMPACTS...SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... KEEP SENSITIVE OUTDOOR PLANTS INDOORS OR COVERED UNTIL TEMPERATURES WARM UP LATER THIS MORNING. && $$ CJS
274 WWUS73 KBIS 141410 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 910 AM CDT SAT MAY 14 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141515- /O.EXP.KBIS.FZ.W.0001.000000T0000Z-160514T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 910 AM CDT SAT MAY 14 2016 /810 AM MDT SAT MAY 14 2016/ ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE CLIMBED ABOVE FREEZING ACROSS THE WARNED AREA. $$ TWH
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this freeze warning went out at May 13, 2:55 AM MDT, 4 minutes earlier.
Area forecast discussion, May 13, 2:55 AM MDT, 4 minutes before
AREA FORECAST DISCUSSION National Weather Service Bismarck ND 355 AM CDT FRI MAY 13 2016 .SHORT TERM...(Today and tonight) Issued at 355 AM CDT Fri May 13 2016 Confidence is high that a widespread freeze will occur across all of western and central ND tonight and Saturday morning. As of 08 UTC, the frontogenetically-induced band of rain and snow in southern ND is sinking toward the SD border. A time-series of VAD wind profile data from the KBIS WSR-88D has shown a definite deepening of cold air since about 06 UTC, supporting a southward displacement of the active frontogenetical zone and ageostrophic circulation. Recent RAP and HRRR radar simulations concur and shift the rest of the precipitation out of the state by 12 UTC. For today, breezy to windy and cool weather is expected as deep- layer flow turns more sharply northwesterly behind the overnight shortwave trough passage. Forecast highs, per the 00 UTC multi- model consensus, are only in the 40s F. Mid-level winds based in the 850-MB layer will run close to 30 kt per the 00 UTC GFS and ECMWF and 21 UTC SREF and forecast soundings support a well-mixed layer extending to at least that depth, so gusts to 30 mph are in the forecast. Note that we did not utilize the 00 UTC NAM or its MOS (MET) guidance since it was an outlier with lower wind speeds at 850 MB than the remainder of guidance. Finally, mean cyclonic flow, cold air aloft, and turbulent mixing that extends into the middle atmosphere is a good recipe for cumulus or stratocumulus development, so cloud cover will likely be rather extensive for most of the day. We considered adding some low shower chances to central ND this afternoon since HRRR reflectivity simulations do depict shallow cellular convection, but that same model does not produce QPF. That lowered our confidence in any convection being deep enough to actually reach the ground, so we maintained a dry forecast for the time being. Tonight will feature widespread sub-freezing temperatures thanks to an anomalously cold air mass, light winds, and clearing skies with the approach of a surface ridge. The ridge axis is forecast by model guidance to extend from eastern MT across western ND, so we expect the coldest temperatures in western parts of the state. MOS-based guidance often handles these situations well so we did weight the forecast toward it, yielding mid 20s F in southwestern ND. Confidence in this scenario has been growing for several days and is at a point where we decided to hoist a freeze warning for all of western and central ND from 05 to 14 UTC (midnight to 9 am CDT). .LONG TERM...(Saturday through Thursday) Issued at 355 AM CDT Fri May 13 2016 Cool weather will continue Saturday, with more potential frost on Saturday night. A warming trend will begin thereafter and become well-established next week. The 00 UTC GFS and to a lesser extent the NAM and ECMWF suggest a modest shortwave trough embedded in northwest flow will cross the area on Saturday. We are carrying a chance of showers along and east of the Highway 83 corridor in respect to that wave passage. Mid-level temperatures will begin slowly modifying Saturday, and highs will respond by pushing into the 50s F. Frost is possible again Saturday night, though, and MOS guidance suggests southwest ND could have yet another freeze. Model guidance suggests 500-MB flow across the continental United States will deamplify next week, heralding a warming trend across the area. We relied on the normally-well-verifying model consensus output for the long term forecast. That means forecast highs rise steadily during the week from the lower to mid 60s F on Monday to the lower to middle 70s F by Friday, when ridging may become more pronounced ahead of a deepening Pacific northwest trough. We have some modest shower chances in the forecast for much of next week too given model-to-model and run-to-run uncertainty in shortwaves embedded in the de-amplifying flow regime. However, taken at face value the 00 UTC GFS and ECMWF actually suggest the period could be more dry than wet. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 355 AM CDT Fri May 13 2016 MVFR and IFR ceilings with light rain and snow will continue along the ND/SD border through about 12 UTC. We are calling for VFR conditions to prevail across western and central ND on Friday, but there is a low probability of ceilings lowering to the MVFR range in places once cloud cover thickens with the heating of the day. Northwest wind gusts of 20 to 30 kt are expected on Friday, too. && .BIS Watches/Warnings/Advisories... Freeze Warning from midnight CDT /11 PM MDT/ tonight to 9 AM CDT /8 AM MDT/ Saturday for NDZ001>005-009>013-017>023-025-031>037- 040>048-050-051. Frost Advisory until 9 AM CDT this morning for NDZ001>005- 009>013-017-021>023-025. && SHORT TERM...CJS LONG TERM...CJS AVIATION...CJS
Hazardous weather outlook, May 12, 11:52 PM MDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1252 AM CDT FRI MAY 13 2016 NDZ001>005-009>013-017-021>023-025-140600- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER- 1252 AM CDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT A FROST ADVISORY IS IN EFFECT FOR NORTHWEST AND NORTH CENTRAL NORTH DAKOTA TONIGHT INTO FRIDAY MORNING. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD FROST IS EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA FRIDAY NIGHT AND SATURDAY NIGHT. A FREEZE IS LIKELY FRIDAY NIGHT AND SATURDAY MORNING OVER MOST OF WESTERN AND CENTRAL NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ018>020-031>037-040>048-050-051-140600- DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- 1252 AM CDT FRI MAY 13 2016 /1152 PM MDT THU MAY 12 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD FROST IS EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA FRIDAY NIGHT AND SATURDAY NIGHT. A FREEZE IS LIKELY FRIDAY NIGHT AND SATURDAY MORNING OVER MOST OF WESTERN AND CENTRAL NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Freeze Warnings in North Dakota, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.